Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 71, NWS Raleigh, NC

August 21, 2025Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 21, 2025, 9:58 PM EDT for Forsyth County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2025, 9:58 PM EDT (01:58 UTC)
Expired
Aug 22, 2025, 12:37 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WGUS52 KRAH 220158
FFWRAH
NCC067-220445-
/O.NEW.KRAH.FF.W.0071.250822T0158Z-250822T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
958 PM EDT Thu Aug 21 2025

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Forsyth County in central North Carolina...

* Until 1245 AM EDT.

* At 958 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3 inches of rain have 
  fallen near Donnaha. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Winston-Salem, King, Huntsville, Lewisville, Rural Hall, 
  Pfafftown, Stanleyville and Donnaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
      3624 8045 3626 8045 3626 8015 3615 8018
      3602 8027 3600 8031 3597 8040 3599 8042
      3600 8041 3602 8042 3606 8046 3606 8047
      3604 8049 3605 8051 3608 8052 3611 8051

FLASH FLOOD...RADAR INDICATED

$$

10
2 follow-up statements
365 
WGUS72 KRAH 220243
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1043 PM EDT Thu Aug 21 2025

NCC067-220445-
/O.CON.KRAH.FF.W.0071.000000T0000Z-250822T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
1043 PM EDT Thu Aug 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FRIDAY 
FOR FORSYTH COUNTY...

At 1043 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Up to 2 to 4 inches of rain have 
fallen between Huntsville and Lewisville. Flash flooding is ongoing 
or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Winston-Salem, Clemmons, King, Huntsville, Lewisville, Rural Hall, 
  Pfafftown, Stanleyville and Donnaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
      3624 8045 3626 8045 3626 8015 3615 8018
      3602 8027 3600 8031 3597 8040 3599 8042
      3600 8041 3602 8042 3606 8046 3606 8047
      3604 8049 3605 8051 3608 8052 3611 8051

FLASH FLOOD...RADAR INDICATED

$$

10
318 
WGUS72 KRAH 220437
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1237 AM EDT Fri Aug 22 2025

NCC067-220447-
/O.CAN.KRAH.FF.W.0071.000000T0000Z-250822T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
1237 AM EDT Fri Aug 22 2025

...FLASH FLOOD WARNING IS CANCELLED FOR FORSYTH COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
      3624 8045 3626 8045 3626 8015 3615 8018
      3602 8027 3600 8031 3597 8040 3599 8042
      3600 8041 3602 8042 3606 8046 3606 8047
      3604 8049 3605 8051 3608 8052 3611 8051

$$

Leins

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 8:01 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 21, 8:01 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
801 PM EDT Thu Aug 21 2025

.SYNOPSIS...
A cold front will move southwestward and across NC through this
evening. Following high pressure will build across and offshore the
Middle Atlantic through Saturday. An area of low pressure will track
along and just off the coast of the Carolinas on Sunday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 255 PM Thursday...

* Widely scattered showers will spread south across the Piedmont
  into the Sandhills this afternoon and evening. The showers
  should be short lived and transient but with a bit more
  coverage than previously expected.

The latest surface analysis shows Hurricane Erin accelerating away
from central NC. A cold front extended from northeastern NC
northwest into southwestern VA. The widespread stratus across NC
this morning has lifted, thinned and broken up a bit allowing
for temperatures to climb a bit more than expected into the
lower to mid 80s. This has allowed the airmass to become weakly
unstable which has promoted the development of scattered
showers across central NC. The showers are rather small and
transient but the coverage of the precipitation is apt to pick
up over the next few hours before waning toward early evening.
The greatest cover is expect to range from south-central VA into
the Piedmont and across the Sandhills with a minimum of
coverage across the northern and central Coastal Plain including
Roanoke Rapids and Goldsboro. Other deeper convection across
the mountains of NC and VA may make a run at the Triad this
afternoon through mid evening. While most of the precipitation
will just be showers, a couple of showers could develop into a
thunderstorm. Northerly winds this afternoon at 6 to 12 mph
with a few gusts to around 20 mph in the eastern areas will
become light this evening but become more northeasterly behind
the front. Lows tonight will range from the lower 60s near the
VA border to the upper 60s across the south.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
As of 240 AM Thursday...

* Generally dry a bit cooler with the unsettled weather shifted
  south into GA and SC.

By Friday morning the cold front should reach the NC and SC border
and continue south into SC and GA during the day. A cool northeast
flow will be in place on Friday morning with a transient surface
high moving across the mid-Atlantic and then off the DELMARVA coast
on Friday evening. A somewhat drier airmass will move into central
NC with PW values dropping a quarter to half an inch by Friday
afternoon with the deep moisture with PW values of 2.25 or more
across GA and SC. The threat of showers will be focused well south o
our area although an isolated afternoon or evening shower could
develop near the SC border in the southern Piedmont and southern
Sandhills areas. For most locations a dry Friday and Friday night
can be expected. Highs on Friday will range fro 80 to 85 with lows
on Friday night ranging from the lower 60s near Roanoke Rapids to
the upper 60s near the SC border.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 135 PM Thursday...

* No Significant Rain or Hazards Expected

* Taste of Fall Next Week

Weak but persistent sfc high pressure extending south from the
Mid-Atlantic will hold over the Carolinas Saturday, ensuring
another dry day with slightly below normal temperatures.

By late weekend into early next week, the upper flow pattern
will amplify, with strong upper level ridging over
the western US and a deep trough over the East.
As the upper trough and associated cold front approach, rain chances
return Sunday into Monday(eastern NC). That said, the potential
development of a weak coastal low near the SC-NC border could
significantly reduce rain chances and amounts inland---a
classic "Carolina Split" setup.

Temperatures will moderate to near-normal briefly Sunday and
Monday ahead of the front. In it's wake, Canadian high
pressure will build south, delivering a taste of fall
for late August. Expect highs 75 to 80 with humidity levels
dropping noticeably, making for very comfortable conditions.
Lows in the mid 50s to lower 60s, with pockets of lower 50s possible
in the climatologically cooler spots.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 800 PM Thursday...

A backdoor cold frontal segment and convergence axis, now stretching
from near ILM nwwd to INT and ROA, will continue to settle swwd and
across the wrn Sandhills, srn Piedmont, and Foothills of NC tonight.
A cluster of showers and isolated storms now centered from near ROA
to MTV to UKF may continue to drift swd along that front and affect
INT and GSO with flight restrictions through around 03-04Z. Another
shower and/or outflow winds along and near the front, will also be
possible at FAY. Otherwise, an area of MVFR ceilings now over ern VA
and nern NC will probably overspread RWI very soon and linger there
for much of the night, while a separate area of IFR-MVFR ceilings
will probably develop nearer the front at INT/GSO. RDU and FAY may
initially be situated between the two areas of ceilings, but an
areal expansion of the latter one nearer the front will probably
yield at least several hours of MVFR ceilings at those sites Fri
morning. All sub-VFR ceilings should lift and scatter to VFR between
12-16Z Fri.

Outlook: Generally fair weather with VFR conditions are expected
into the weekend. Some MVFR CIGS are possible Saturday and Sunday
morning and an afternoon shower is possible Sunday and perhaps
Monday. Fair and quiet weather should follow through mid week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Blaes
SHORT TERM...Blaes
LONG TERM...CBL
AVIATION...MWS/Blaes
Hazardous weather outlook, Aug 21, 4:30 AM EDT, 17 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
430 AM EDT Thu Aug 21 2025

NCZ007>011-021>028-038>043-073>078-083>086-088-089-220830-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
430 AM EDT Thu Aug 21 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:40 PM EDTAreal Flood AdvisoryRAHForsyth18 min

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.